Men Home > Testosterone Patch Side Effects
Prostate problems, skin reactions, and headaches are some of the possible side effects of the testosterone patch. Reactions to this prescription medication tend to be minor, but there are also serious problems that can occur during treatment. If you develop problems such as difficulty breathing, depression, or difficulty urinating, seek immediate medical attention.
An Introduction to Side Effects of the Testosterone PatchJust like any medicine, the testosterone patch (Androderm®) can cause side effects. However, not everyone who uses the medication will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with the testosterone patch. Your healthcare provider can discuss a more complete list with you.)
Serious Testosterone Patch Side EffectsSome side effects of this drug are potentially serious and should be reported immediately to your healthcare provider. These include but are not limited to:
- Frequent or persistent erections of the penis
- Severe or persistent skin irritation
- Mood changes, including depression or anxiety
- Difficulty urinating, painful urination, or blood in the urine
- Nausea or vomiting
- Yellowing of the skin or whites of the eyes (jaundice)
- Ankle swelling
- Black, tarry, or bloody stools
- Signs of an allergic reaction, such as:
- An unexplained rash
- Unexplained swelling, especially of the mouth, lips, or throat
- Difficulty breathing or swallowing.